Note: Please bear in mind that whilst this topic does canvass opinions, it is not a fight club. You may disagree with other posters but we do ask you please to stick to our Talk Guidelines and to be civil. We don't allow personal attacks or troll-hunting. Do please report any. Thanks, MNHQ.

to want to go back on depo (despite OH having had the snip)

(33 Posts)

My periods are awful. I am moody and bad tempered, but that's not the issue (not having periods won't change that grin), my iron levels are always really low, I am very tired all the time and take iron tablets (400mg) every day. When I have a period due it is even worse, I can barely get out of bed some days. They are also VERY heavy. I go through sanitary products at the rate of knots! (TMI I know, sorry), forget mooncups and all that - tried them all. I was on Depo in the past and my periods stopped altogether, it was bliss. Now that DH has had the snip he doesn't want me to "fill my body with hormones" but AIBU to want to do it anyway?

NobodyPutsTomArcherInTheCorner Sun 28-Jul-13 09:55:09

As your dh has had the snip I'm assuming you are not looking to be having any more babies? If so, you might consider thermal ablation for your awful periods(sympathies).

I had this done and it stopped them and was wonderful. It's a quick procedure. But it destroys the lining of the uterus so you have to be sure you don't want to be pregnent again.

I'd love to be pregnant again nobody, but DH has put paid to that (he hopes! grin)

Itchywoolyjumper Sun 28-Jul-13 12:28:56

Pretty much all hormonal contraception will eventually have some kind of beneficial effect on heavy periods as one of their actions is to thin down the endometrium.
I would suggest a longer acting method to reduce the hassle of taking it backed up by something to reduce the short term bleeding disturbances that can occur when you start any method.

As far as DH goes, seeing as it appears he unilaterally decided to have a vasectomy he should desist from dictating what you can put in your body.

Itchywool in fairness to DH I haven't mentioned this to him, he says that he had a vasectomy to "save me from having to keep taking hormones", but he hasn't tried to stop me from going back onto depo. (I don't think he would really know what it was tbh!)

megsmouse Sun 28-Jul-13 13:42:52

Message withdrawn at poster's request.

McNewPants2013 Sun 28-Jul-13 16:57:55

I take ibuprofen while on a period at the stated dose, it makes them much lighter but it last a day or 2 longer.

On the plus side it also helps with the cramping and discomfort.

A few months ago I didn't have any left in the house and I did notice the diffrence.

OHforDUCKScake Sun 28-Jul-13 17:19:22

Im going to the doctor tomorrow for exactly the same reason. Im due on, my face is covered in spots, covered. Ive got awful PMT, st johns wort isnt helping my periods are ridiculously heavy despite a recent op to 'fix' it. I get anemic quickly and feel like shit.

So Im going back on the pill.

HPsauceonbaconbuttiesmmm Sun 28-Jul-13 17:28:22

YANBU, its your body, but for a long term solution to very heavy periods its probably not the bet approach. You could try tranexamic acid, but you'd be better off discussing with your GP and maybe try a mirena coil. These provide local progesterone to the uterus and often leave you period free after a while, certainly reduce the amount and frequency dramatically.

Hope that helps.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now